Alert archive / Tennessee / Flash Flood Warnings in 2005

Flash Flood Warning 17, NWS Nashville, TN

July 5, 2005Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 5, 2005, 6:49 PM CDT for Lawrence County, Tennessee. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2005, 6:49 PM CDT (23:49 UTC)
Expired
Jul 5, 2005, 7:45 PM CDT
In force
56 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:00 PM CDTFLASH FLOOD5 Nw Lawrenceburg, TNFLASH FLOODING REPORTED NEAR THE DAVID CROCKETT STATE PARK. RURAL FLOODING OF FARMLAND AND SMALL CREEKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 052351
FFWOHX
TNC099-060045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG

* UNTIL 745 PM CDT

* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HEAVY RAIN
WAS CONTINUING TO FALL NEAR LAWRENCEBURG BETWEEN HIGHWAY 43...AND
HIGHWAY 64. RAINFALL IN EXCESS OF TWO AND ONE HALF INCHES HAVE FALLEN
DURING THE LAST HOUR. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ETHRIDGE
  LAWRENCEBURG...AND DAVID CROCKETT STATE PARK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3532 8756 3502 8725 3527 8721 3543 8722
      3546 8740

$$
BOYD
1 follow-up statement
000 
WGUS74 KOHX 060030
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT TUE JUL 5 2005

TNC099-060045-
LAWRENCE TN-
726 PM CDT TUE JUL 5 2005

...THE FLASH FLOOD WARNING ISSUED EARLIER FOR LAWRENCE COUNTY HAS 
BEEN CANCELED AND IS NO LONGER IN EFFECT...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE THUNDERSTORM THAT PROMPTED THE FLASH FLOOD WARNING HAS NOW
MOVED OUT OF THE WARNED AREA AND WEAKENED.

LAT...LON 3532 8756 3502 8725 3527 8721 3543 8722
      3546 8740

$$
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:30 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 5, 2:30 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT TUE JUL 5 2005

.SHORT TERM... (THROUGH THURSDAY)
CURRENT...AFTER MORNING CONVECTIVE LINE MOVED THRU...THIS AFTERNOON
HAS BEEN PRETTY QUIET. FRONT STILL IN NW CORNER OF MIDDLE
TN...APPROACHING BNA NEXT HOUR OR SO. CONSIDERABLE CLOUDINESS HAS
ALLOWED MERCURY TO CLIMB ONLY INTO LOWER TO MID 80S MOST LOCATIONS.

A LOT WILL HINGE ON FORECAST TRACK/NORTHERN INFLUENCE OF CINDY AND
DENNIS INTO NEXT WEEK. LATEST MODEL TRENDS/ASSOCIATED DISCUSSIONS
WOULD KEEP US PRETTY DRY...WITH CINDY STAYING FARTHER S AND E AND
DENNIS FARTHER S AND W. WILL LEAN TOWARDS THESE SCENARIOS IN
FORECAST. BEST CHANCES FOR RAIN S AND E WITH CINDY.

.LONG TERM...
STILL LOOKS DRY FRI INTO WEEKEND.

AS FOR TEMPS...MODEL BLEND LOOKS BEST.

BNA BB 69/89/67/90 1111
CKV BB 66/89/65/90 1111
CSV EB 65/81/62/83 2323
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jul 5, 5:44 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
544 AM CDT TUE JUL 5 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
544 AM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS WILL BE SCATTERED ACROSS MIDDLE TENNESSEE TODAY...
AND SOME MAY LINGER IN THE SOUTHERN PART OF THE MID STATE AS
WELL AS THE PLATEAU TONIGHT.  ALTHOUGH THE STRONGEST STORMS MAY
PRODUCE STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND POSSIBLY SOME
SMALL HAIL...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 4:44 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT TUE JUL 5 2005

TNZ056>058-060-061-075-077-079-093>095-060000-
BEDFORD-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY-
PERRY-WAYNE-
444 PM CDT TUE JUL 5 2005

...ISOLATED STRONG THUNDERSTORMS CAN BE EXPECTED IN SOUTHWEST MIDDLE
TENNESSEE THIS EVENING...

REMNANTS OF A FRONTAL BOUNDARY WILL ACT TO FOCUS SCATTERED SHOWERS
AND THUNDERSTORMS EARLY THIS EVENING IN SOUTHERN MIDDLE TENNESSEE.
ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS TO 35 MPH.

IN ADDITION...MOIST LOW LEVEL WINDS...AHEAD OF TROPICAL STORM
STORM CINDY WILL KEEP PLENTY OF SHOWERS AND THUNDERSTORMS GOING
ACROSS NORTHERN MISSISSIPPI AND ACROSS NORTHERN ALABAMA. SOME OF THIS
ACTIVITY COULD WORK ITS WAY INTO SOUTHERN MIDDLE TENNESSEE LATER
THIS EVENING. LOCALIZED HEAVY RAINFALL COULD OCCUR IN THE STRONGER
STORMS.

BOYD
01
Special weather statement, Jul 5, 5:45 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT TUE JUL 5 2005

TNZ056>063-075-077>080-093>095-060000-
BEDFORD-CANNON-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-
MAURY-PERRY-RUTHERFORD-VAN BUREN-WARREN-WAYNE-WILLIAMSON-
545 PM CDT TUE JUL 5 2005

...STRONG THUNDERSTORMS ACROSS SOUTHERN MIDDLE TENNESSEE...

A LINE OF STRONG THUNDERSTORMS CONTINUES TO DEVELOP ALONG A
FRONTAL BOUNDARY...FROM WAYNESBORO EAST TO MANCHESTER. TORRENTIAL
RAINS HAVE BEEN REPORTED IN A FEW OF THESE STORMS. TRAINING
OF STORMS IS LIKELY THROUGH 7 PM CDT ACROSS WAYNE...LAWRENCE AND
GILES COUNTIES. MOTORISTS ARE URGED TO DRIVE WITH CAUTION ON AREA
ROADWAYS...AND DO NOT CROSS WHERE WATER COVERS THE ROAD.

RAINFALL AMOUNTS IN EXCESS OF ONE AND A QUARTER INCHES HAS FALLEN
IN PARTS OF WAYNE AND LAWRENCE COUNTIES SINCE 5 PM.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:00 PM CDTSevere Thunderstorm WarningOHXWayne45 min

Nearby

Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.